Picture of scraped petri dish

Scrape below the surface of Strathprints...

Explore world class Open Access research by researchers at the University of Strathclyde, a leading technological university.

Explore

Descent polynomials for permutations with bounded drop size

Chung, Fan and Claesson, Anders and Dukes, Mark and Graham, Ronald (2010) Descent polynomials for permutations with bounded drop size. European Journal of Combinatorics, 31 (7). pp. 1853-1867.

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

Motivated by juggling sequences and bubble sort, we examine permutations on the set {1,2,…,n} with d descents and maximum drop size k. We give explicit formulas for enumerating such permutations for given integers k and d. We also derive the related generating functions and prove unimodality and symmetry of the coefficients.